MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229975
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Dyspnea (1816); Extubate (2402)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not cleared or sold in the us.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that the anesthetist referred that the patient did not breathe correctly after intubation during the procedure.The tube had a malfunction during a thyroid procedure.They have used the tube correctly and have checked the different parameters of the anesthesia workstation and decided to changed for another tube.The cuff was able to be inflated and the airway was established.The nurse had checked the cuff before intubation with the flex tube.This was the initial use for nerve intraoperative monitoring.They decided to change the tube.There was no delay in the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis of the device found that there was an occlusion of the main tube inside diameter at the proximal end near the inflation assembly connection with the main tube.The peak of the occlusion was approximately 100 degrees radially away from the inflation assembly and measured 4 inches long.The length spanned from the proximal side of the inflation assembly connection and proceeded distally.The drawing requires that separation of the pvc layers (delamination) shall be less than or equal to 1.0mm (0.040¿).Using the 7.0mm inside diameter as reference, the delamination / separation of the pvc layer extended out from the surface by approximately 5mm.A syringe was used to fully deflate the cuff, there was 4cc of air removed.A syringe was used to inflate the cuff with 15cc of air.No pressure was applied to the cuff and within one minute, the inside diameter delaminated blocking almost the entire inside diameter.The tube was deflated however the obstruction only partially receded.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7955912
Report Number1045254-2018-00491
Device Sequence Number203156
Product Code ETN
UDI-Device Identifier20643169358816
UDI-Public20643169358816
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model Number8229975
Device Catalogue Number8229975
Device Lot Number0214434855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR